Infection Vs Antibiotics

TopazDee
By TopazDee Latest Reply 2014-02-25 13:26:29 -0600
Started 2014-02-24 12:59:44 -0600

Over the last week I have had a bad chest infection and was given Amoxicillin (no steroids by choice) is it the Infection Or Antibiotic that is causing my BS to yo-yo ?. I am taking test before and 2hrs. after meals again as just had my meds halved so my D team have asked me to do this until end of month when I have a D blood test done and see my nurse 2 weeks later with my readings and food diary.


12 replies

Gabby
GabbyPA 2014-02-24 20:52:14 -0600 Report

When I have any kind of infection, I try to reduce the amount of carbs I take in (or exercise a little more if I am feeling okay to do that) It helps keep my numbers better. Also drinking a good amount of water helps. I hope you are feeling better soon.

jigsaw
jigsaw 2014-02-24 18:03:52 -0600 Report

Another point of info, antibiotics can throw your intestinal flora out of balance. Simply put, antibiotics kill both good and bad bacteria with no differentiation. Many doctors do not address this potential problem, but there are doctors that do. I'm certainly not trying to tell you what to do. I am simply bringing it up as a point of info to consider. I have taken perfectly safe pro-biotics when in doubt. Probiotics exist naturally in our intestines.

jigsaw
jigsaw 2014-02-24 17:49:32 -0600 Report

As far as I know, infections, and certain antibiotics are both known to increase blood glucose. Definitely talk with your doctor if you are experiencing symptoms.
Here are a few links worth looking at.
http://consumer.healthday.com/diabetes-inform...

Scroll down the page after opening this 2nd link to see a previous response concerning blood sugar! Ignore the ask the doctor section!
http://www.healthcaremagic.com/premiumquestio...

TopazDee
TopazDee 2014-02-25 11:50:33 -0600 Report

Thanks hun first link read and observed 2nd link not liked as don't have to pay for medical advice in the UK, I know we have the odd occasion to knock the NHS but overall we do get great treatment.
Dr. came out today to see hubby as I have shared my chest infection he has heart problems so we have to be cautious, I asked her as you advised she was surprised I wasn't advised in hospital the last time I was admitted with OTT BS reading that both can cause this effect last time it was the steroids that were the worst enemy that's why I said that unless it was essential I would rather not take them, I also told her that although it was on my hospital stay records that a D nurse came to see me I was in the shower so she did not see me at that time or return to see me (one of the points in my letter of complaint to the hospital) fortunately our named Dr. is great explained things to me and has said to either ring or make an appointment if I need to talk to her.
Feeling more relieved as although my BS readings yo-yoing they are not far enough outside the good readings.
Health wise feel better in myself but still coughing violently rib muscles sore ;o(… xxx

jigsaw
jigsaw 2014-02-25 11:59:24 -0600 Report

I'm glad you're doing better!
The 2nd link had a prior response that addressed a similar situation if you scrolled down the page. I didn't mean for you to ask the doctor on that 2nd link. Sorry for the error.

TopazDee
TopazDee 2014-02-25 12:54:39 -0600 Report

Thanks read it properly that time fortunately I don't go far out of the guide lines made me feel I was worried about nothing but great knowledge learned from asking question so will never be afraid to ask about anything I am unsure of no matter how silly the question might seem.
I know I have made some great friends on DC and there is always some one willing to help out and remain in awe of all your knowledge (have you ever thought of taking your knowledge further?)
Thanks again xxx

TopazDee
TopazDee 2014-02-25 11:20:13 -0600 Report

So I can't win for loosing Grrrrrrrreat.

jigsaw
jigsaw 2014-02-25 11:38:33 -0600 Report

Actually, I think you can win! Just watch your blood glucose carefully, while taking antibiotics. You can always adjust your carb consumption as mentioned by Gabby if need be. An increase in exercise is another possibility. If you notice a substantial increase in blood sugar, I'm sure your doctor could modify your prescription. So many positive choices, I don't see how you could lose!

TopazDee
TopazDee 2014-02-25 12:41:50 -0600 Report

Hi I wasn't being a defeatist with my last remark I just meant that infection or antibiotics my BS would yo-yo.
and yes up to me to adjust my carb intake, exercise would be great but unfortunately out of the picture it's all I can do to walk, had really bad car accident a speeding motorist mangled the mini I was driving my passenger and I lucky to be alive we had to be cut out vertebrae almost shattered to much for surgery so have lived with it now for 51yrs, I just thank God I can walk around the bungalow and as far as my car and that I can drive, while I'm sat down my legs work fine standing is the problem, I tried swimming and did a first class impression of a boulder thought with my blubber I would be like a whale but not to be.
What the heck I'm smiling and today so was the sun, roll on summer need more sunshine then I can sit soaking it up and watch my beautiful snow white Doves.
Stay Safe
love and Light Dee xxx

jigsaw
jigsaw 2014-02-25 13:15:30 -0600 Report

Not for a minute, did I see you as being a defeatist! I enjoy your posts, respect your questions, of which none appear silly, and now I admire your courage! I trust my intuition, and it tells me very good things.